Alert archive / Oklahoma / River Flood Warnings in 2009
River Flood Warning 50, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 27, 2009, 6:52 AM CDT for LeFlore County, Oklahoma. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2009, 6:52 AM CDT (11:52 UTC)
- Expired
- Oct 28, 2009, 2:33 PM CDT
- In force
- 32 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2).
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 271152 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 652 AM CDT TUE OCT 27 2009 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-271952- /O.NEW.KTSA.FL.W.0050.091027T1152Z-091029T1320Z/ /PANO2.1.ER.091027T1148Z.091028T0600Z.091029T0720Z.NO/ 652 AM CDT TUE OCT 27 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 630 AM TUESDAY THE STAGE WAS 28.67 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 30.9 FEET BY EARLY WEDNESDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THURSDAY BEFORE DAWN. * IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. WILLIAMS ROAD EAST OF PANAMA WILL BE FLOODED. $$
6 follow-up statements
000 WGUS84 KTSA 271413 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 913 AM CDT TUE OCT 27 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-272213- /O.EXT.KTSA.FL.W.0050.000000T0000Z-091029T1200Z/ /PANO2.1.ER.091027T1347Z.091028T0600Z.091029T0600Z.NO/ 913 AM CDT TUE OCT 27 2009 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * AT 830 AM TUESDAY THE STAGE WAS 28.93 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 30.7 FEET BY WEDNESDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THURSDAY BEFORE DAWN. * IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. WILLIAMS ROAD EAST OF PANAMA WILL BE FLOODED. $$
000 WGUS84 KTSA 271908 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 208 PM CDT TUE OCT 27 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-280308- /O.EXT.KTSA.FL.W.0050.000000T0000Z-091029T0312Z/ /PANO2.1.ER.091027T1355Z.091028T0600Z.091028T2112Z.NO/ 208 PM CDT TUE OCT 27 2009 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * AT 130 PM TUESDAY THE STAGE WAS 29.49 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 30.4 FEET WEDNESDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON. * IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. WILLIAMS ROAD EAST OF PANAMA WILL BE FLOODED. $$
000 WGUS84 KTSA 280057 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 757 PM CDT TUE OCT 27 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-280857- /O.EXT.KTSA.FL.W.0050.000000T0000Z-091029T0200Z/ /PANO2.1.ER.091027T1355Z.091028T1200Z.091028T2000Z.NO/ 757 PM CDT TUE OCT 27 2009 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * AT 730 PM TUESDAY THE STAGE WAS 29.89 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 30.3 FEET WEDNESDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON. * IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. WILLIAMS ROAD EAST OF PANAMA WILL BE FLOODED. $$
000 WGUS84 KTSA 280827 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 327 AM CDT WED OCT 28 2009 ...A FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY OKLAHOMA... OKC079-281627- /O.CON.KTSA.FL.W.0050.000000T0000Z-091029T0200Z/ /PANO2.1.ER.091027T1355Z.091028T1200Z.091028T2000Z.NO/ 327 AM CDT WED OCT 28 2009 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * AT 230 AM WEDNESDAY THE STAGE WAS 29.99 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA HAS CRESTED. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...MINOR AGRICULTURAL FLOODING WILL OCCUR UNTIL THE RIVER GOES BELOW FLOOD STAGE LATER TODAY. $$
000 WGUS84 KTSA 281320 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 820 AM CDT WED OCT 28 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY OKC079-282120- /O.EXT.KTSA.FL.W.0050.000000T0000Z-091029T0000Z/ /PANO2.1.ER.091027T1355Z.091028T0615Z.091028T1800Z.NO/ 820 AM CDT WED OCT 28 2009 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * AT 730 AM WEDNESDAY THE STAGE WAS 29.69 FEET. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. $$
000 WGUS84 KTSA 281933 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 233 PM CDT WED OCT 28 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-282003- /O.CAN.KTSA.FL.W.0050.000000T0000Z-091029T0000Z/ /PANO2.1.ER.091027T1355Z.091028T0615Z.091028T1730Z.NO/ 233 PM CDT WED OCT 28 2009 THE FLOOD WARNING IS CANCELLED FOR THE POTEAU RIVER NEAR PANAMA. * AT 130 PM WEDNESDAY THE STAGE WAS 28.82 FEET. * FLOOD STAGE IS 29.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE THIS AFTERNOON. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. * IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 27, 6:44 AM CDT, 8 minutes earlier.
Area forecast discussion, Oct 27, 6:44 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 644 AM CDT TUE OCT 27 2009 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. UPPER SYSTEM WILL GRADUALLY MOVE EAST TODAY...TAKING PRECIPITATION WITH IT. EXPECT LOW CLOUDS TO GRADUALLY CLEAR FROM THE WEST...STARTING LATE MORNING WITH MLC...THEN TUL AND RVS. CONDITIONS SHOULD IMPROVE MID AFTERNOON AT FSM THEN BY LATE AFTERNOON AT FYV AND XNA. LATE CLEARING AT XNA AND FYV ALONG WITH NEAR CALM WINDS TONIGHT SHOULD LEAD TO DENSE FOG AFTER 06Z. LATER DATA MAY INDICATE OTHERWISE IF WINDS LOOK TO STAY UP. && .PREV DISCUSSION... /ISSUED 320 AM CDT TUE OCT 27 2009/ DISCUSSION... STRONG UPPER VORT MAX LIFTING ACROSS NORTHEAST TEXAS THIS MORNING. NORTH OF VORT LOBE...WIDESPREAD AREA OF LIGHT TO MODERATE RAIN CONTINUES IN REGION OF STRONG FORCING/DEFORMATION ZONE ACROSS EASTERN OKLAHOMA. PRECIPITATION WILL SLOWLY TRANSLATE EASTWARD TODAY...SHIFTING OUT OF FA BY 00Z THIS EVENING. EXTENSIVE CLOUD COVER/PRECIPITATION WILL HOWEVER KEEP TEMPERATURES FROM WARMING SIGNIFICANTLY...ESPECIALLY ACROSS NORTHWEST ARKANSAS WHERE PRECIP WILL REMAIN INTO THE AFTERNOON HOURS. MAIN FORECAST CONCERN SHIFTS TO THURSDAY AS STRONG UPPER TROUGH BEGINS TO MOVE INTO THE CENTRAL/SOUTHERN PLAINS. STILL SOME UNCERTAINTIES CONCERNING EXACT TIMING OF COLD FRONT AND THEREFORE THE OVERALL POTENTIAL FOR SEVERE WEATHER. GFS AND ECMWF PUSH COLD FRONT INTO EASTERN OKLAHOMA THURSDAY MORNING...WHICH IS QUICKER COMPARED TO THE SLOWER NAM SOLUTION. BOTH AFOREMENTIONED MODELS... SPREAD ELEVATED SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE AREA BY THURSDAY MORNING AS IMPRESSIVE 150 KT UPPER JET SPREADS INTO THE OK/TX PANHANDLES. FOR NOW WILL TREND FORECAST TOWARD THE FASTER GFS SOLUTION WITH COLD FRONT MOVING INTO EASTERN OK THURSDAY MORNING AND INTO NORTHWEST ARKANSAS BY MID TO LATE AFTERNOON. WITH THIS SCENARIO ..SURFACE BASED INSTABILITY WOULD LIKELY BE MARGINAL DUE TO LIMITED MOISTURE RETURN. EVEN WITH THE LIMITED INSTABILITY...VERY STRONG DYNAMICS IN ASSOCIATION WITH SYSTEM WILL ALLOW FOR AT LEAST A LIMITED SEVERE THREAT ALONG MAIN CONVECTIVE LINE WITH THE POTENTIAL FOR DAMAGING WINDS. IF TIMING OF COLD FRONT TRENDS TOWARD THE SLOWER NAM SOLUTION...SEVERE WEATHER THREAT WOULD LIKELY INCREASE...ESPECIALLY ACROSS FAR SOUTHEAST OKLAHOMA AS WARM FRONT APPROACHES. MODELS IN GENERAL AGREEMENT IN PUSHING COLD FRONT/ CONVECTIVE LINE EAST OF THE AREA BY FRIDAY MORNING WITH THE SEVERE WEATHER THREAT ENDING. FOR THE REMAINDER OF THE EXTENDED STAYED GENERALLY WITH THE MEX GUIDANCE AS WEAK HIGH PRESSURE BUILDS INTO TEXAS OVER THE WEEKEND WITH MILD/DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... TUL 61 48 67 60 / 90 0 10 70 FSM 56 44 68 56 / 90 10 10 70 MLC 60 47 68 62 / 90 0 10 70 BVO 59 42 68 55 / 90 0 10 70 FYV 55 42 64 55 / 90 10 10 60 BYV 53 43 63 53 / 100 10 0 50 MKO 58 46 67 58 / 90 0 10 70 MIO 56 46 67 55 / 90 10 10 60 F10 60 46 67 59 / 90 0 10 70 HHW 62 48 69 62 / 90 0 10 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....07 AVIATION...02
Hazardous weather outlook, Oct 27, 4:58 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 AM CDT TUE OCT 27 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT TUE OCT 27 2009 ...SEVERE THUNDERSTORMS POSSIBLE THURSDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED. DISCUSSION... SHOWERS WILL BE ENDING TODAY AS AN AREA OF LOW PRESSURE ALOFT MOVES EAST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... ANOTHER STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN ROCKIES WEDNESDAY. THIS WILL DEVELOP A SURFACE LOW OVER CENTRAL KANSAS THURSDAY MORNING...WITH A TRAILING COLD FRONT INTO CENTRAL OKLAHOMA. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AS IT MOVES INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE AFTERNOON. A FEW STORMS MAY BECOME SEVERE...WITH THE MAIN THREAT BEING STRONG WINDS...ALTHOUGH A FEW SUPER CELLS WILL BE POSSIBLE. WIND SHEAR WILL BE STRONG...BUT SURFACE BASED INSTABILITY APPEARS LIMITED AT THIS TIME. EMERGENCY MANAGEMENT PLANNING STATEMENT... THIS COMING PRECIPITATION EVENT SHOULD BE MONITORED CLOSELY IN CASE THE SYSTEM SLOWS AND THE AIR MASS DEVELOPS MORE INSTABILITY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.